Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 13, NWS Albuquerque, NM

April 28, 20107 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 28, 2010, 8:45 PM MDT for 7 counties in New Mexico. It took effect at Apr 29, 2010, 11:00 AM MDT. It was in force for 10 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2010, 8:45 PM MDT (02:45 UTC)
In effect from
Apr 29, 2010, 11:00 AM MDT
Expired
Apr 29, 2010, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 12:15 PM MDTHIGH SUST WINDS 4310 Wnw Albuquerque, NMKAEG AWOS.
Apr 29, 12:15 PM MDTNON-TSTM WND GST 6210 Wnw Albuquerque, NMKAEG AWOS.
Apr 29, 12:32 PM MDTNON-TSTM WND GST 696 Ne Las Vegas, NMKLVS ASOS.
Apr 29, 1:21 PM MDTNON-TSTM WND GST 62Bandelier Natl Monument, NMTOWER RAWS.
Apr 29, 1:50 PM MDTHIGH SUST WINDS 412 S Socorro, NMKONM AWOS.
Apr 29, 2:53 PM MDTHIGH SUST WINDS 556 Ne Las Vegas, NMKLVS ASOS.
Apr 29, 3:00 PM MDTNON-TSTM WND DMGVeguita, NMROOF BLOWN OFF TRADING POST ALONG HIGHWAY 304.
Apr 29, 3:30 PM MDTNON-TSTM WND DMG2 Ne Socorro, NMTRAVEL TRAILER BLOWN OVER ALONG INTERSTATE 25 1.5 MILES NORTH OF SOCORRO
Apr 29, 4:16 PM MDTHIGH SUST WINDS 40Capulin, NM
Apr 29, 5:02 PM MDTNON-TSTM WND GST 9911 Ne Albuquerque, NMSANDIA PEAK
Apr 29, 5:15 PM MDTHIGH SUST WINDS 465 S Albuquerque, NMKABQ ASOS.
Apr 29, 5:50 PM MDTNON-TSTM WND DMG3 Sw Albuquerque, NMPOWERLINES DOWN NEAR CENTRAL AVE AND LAGUNA PL
Apr 29, 5:51 PM MDTNON-TSTM WND GST 635 S Albuquerque, NMKABQ ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3765 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WWUS85 KABQ 290245
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MDT WED APR 28 2010

...RED FLAG WARNING LATE THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE
MIDDLE RIO GRANDE VALLEY AND LOCATIONS EAST OF THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK...

.STRONG WIND SPEEDS WILL REDEVELOP STATEWIDE AGAIN THURSDAY AS A
COLD FRONT SWEEPS FROM THE FOUR CORNERS TO THE SOUTHEAST PLAINS.
THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS WITHIN THE RIO GRANDE VALLEY AND
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WIND SPEEDS WILL
DECREASE THURSDAY EVENING WITH IMPROVED HUMIDITY RECOVERIES TO
EASE THESE DANGEROUS FIRE WEATHER CONDITIONS.

NMZ103-104-106>108-291400-
/O.EXP.KABQ.FW.W.0012.000000T0000Z-100429T0300Z/
/O.UPG.KABQ.FW.A.0013.100429T1700Z-100430T0300Z/
/O.NEW.KABQ.FW.W.0013.100429T1700Z-100430T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
845 PM MDT WED APR 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY. THE
RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105-109-290345-
/O.EXP.KABQ.FW.W.0012.000000T0000Z-100429T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
845 PM MDT WED APR 28 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.

ANOTHER HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS THE NORTHWEST PLATEAU AND THE WESTERN MOUNTAINS
THIS EVENING. HOWEVER...GUSTY WINDS WILL GRADUALLY DIMINISH AND 
HUMIDITY VALUES WILL INCREASE BY LATER THIS EVENING.

&&

$$
2 follow-up statements
123 
WWUS85 KABQ 291051
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MDT THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE
MIDDLE RIO GRANDE VALLEY...THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS...AND THE EASTERN AND NORTHEAST PLAINS AND ADJACENT
HIGHLANDS...

.STRONG WIND SPEEDS REDEVELOPING THIS MORNING IN ADVANCE OF A COLD
FRONT SWEEPING FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE WILL
COMBINE WITH HUMIDITIES IN THE LOW TEENS AND SINGLE DIGITS TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING.
FAIR TO GOOD HUMIDITY RECOVERIES THIS EVENING AS WIND SPEEDS
DECREASE AFTER SUNSET WILL EASE THESE DANGEROUS FIRE WEATHER
CONDITIONS.

NMZ103-104-106>108-300300-
/O.CON.KABQ.FW.W.0013.100429T1700Z-100430T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
451 AM MDT THU APR 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
211 
WWUS85 KABQ 300251
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT THU APR 29 2010

NMZ103-104-106>108-300400-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-100430T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
851 PM MDT THU APR 29 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:14 PM MDT, 31 minutes earlier.

Area forecast discussion, Apr 28, 8:14 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT WED APR 28 2010

.UPDATE...HAVE ALLOWED SOME OF THE WIND ADVISORIES IN EFFECT TO
EXPIRE ON SCHEDULE...BUT HAVE RECONFIGURED THINGS TO TRY AND
SIMPLIFY HIGHLIGHTS. THAT SAID THE TONIGHT PERIOD IS STILL
MESSY...WITH RUC AND OTHER MODELS INDICATING H5 WINDS 90+ KTS
MOVING OVER NORTHWEST/NORTH CENTRAL NM BY 12Z THURSDAY...HAVE
DECIDED TO KEEP A WIND ADVISORY GOING OVERNIGHT FOR THAT REGION.
HAVE ALSO ADDED PORTIONS OF LINCOLN/CHAVES COUNTIES TO THE HIGH
WIND WARNING TONIGHT...WHERE H7 WINDS STRENGTHEN RAPIDLY TOWARDS
SUNRISE THURSDAY. ZFP TO BE UPDATED SHORTLY.

&&

.PREV DISCUSSION...308 PM MDT WED APR 28 2010...
STRONG WINDS GETTING CRANKED UP THIS PM. WILL LEAVE ALL HIGHLIGHTS
AS IS. RATHER THAN UPGRADE TO HIGH WIND WARNINGS AND ADVISORIES
FOR THU...WILL KEEP WATCH GOING...TO AVOID ANY FURTHER CONFUSION
WITH CURRENT HIGHLIGHTS. SOME ADVISORIES TO EXPIRE AT 8PM THIS EVE.
SOME TO CONTINUE THROUGH THE NIGHT...INCLUDING THE EXISTING HIGH
WIND WARNINGS. WINDS IN WARNING AREAS WILL LIKELY BE BELOW CRITERIA
TONIGHT...BUT CONFIDENCE IS VERY HIGH THAT HIGH AND POTENTIALLY
DAMAGING WINDS WILL EXIST IN MOST OF THE CURRENT WARNING AREAS ON
THU. SO RATHER THAN DOWNGRADE TO AN ADVISORY FOR A TIME
TONIGHT...DECIDED TO EXTEND THE HIGH WIND WARNINGS THROUGH 6AM
THU...WITH THE NIGHT CREW LIKELY EXTENDING THE WARNINGS THROUGH
THU EVE. EARLIER WE EXTENDED SOME ADVISORIES THROUGH THE NIGHT AS
WELL OVER SOUTHERN AND CENTRAL HIGHER TERRAIN. THESE AREAS ALSO
LIKELY TO NEED ADDITIONAL HIGHLIGHTS ON THU. IN FACT...ALL ZONES
LIKELY TO BE UNDER A WIND ADVISORY OR HIGH WIND WARNING THU. THE
POTENTIAL EXISTS FOR DAMAGING WINDS OVER MANY OF OUR SOUTHERN AND
EASTERN ZONES.

UPPER TROUGH WILL APPROACH NM THU AND SLOWLY CROSS THE STATE THU
NIGHT AND FRI. STRONG COLD FRONT TO SWEEP ACROSS THE STATE THU
AND THU NIGHT. MUCH COOLER TEMPS ACROSS THE N AND W THU AND CHILLY
ALL AREAS FRI. PRECIPITATION THROUGH FRI MOSTLY CONFINED TO THE NW.
A FEW INCHES OF SNOW IS POSSIBLE OVER THE HIGHER PEAKS OF THE
NORTHERN MOUNTAINS THROUGH FRI.

WEEKEND AND EARLY NEXT WEEK WILL BE COOL AND UNSETTLED WITH A
COUPLE OF ADDITIONAL SHORT WAVE TROUGHS CROSSING NM. STRONG BACK
DOOR FRONT POSSIBLE INTO THE E MON NIGHT. ISOLATED TO SCATTERED
POPS MOST AREAS SAT THROUGH TUE. CHJ

.AVIATION...
A BROAD UPPER LEVEL TROUGH WILL CONTINUE TO PROGRESS SLOWLY INTO THE
WESTERN UNITED STATES TONIGHT AND TOMORROW...WHILE THE POLAR JET
STREAM MOVES OVER NM.  WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH
THIS AFTERNOON BEFORE DECREASING BUT REMAINING GUSTY AFTER SUNSET
ACROSS LOWER ELEVATIONS. ACROSS THE HIGH TERRAIN STRONG WINDS WILL
PERSIST THROUGH TONIGHT AND SPEEDS MAY INCREASE TOWARDS MORNING AS
THE CORE OF A SPEED MAXIMUM MOVES OVERHEAD. VERY STRONG WINDS ARE
EXPECTED THURSDAY WITH SOUTHWEST WIND GUSTS IN THE 40 TO 65 MPH
RANGE. WIND SPEEDS WILL BE A BIT LIGHTER TOWARD FARMINGTON AND THE
FOUR CORNERS. MEANWHILE...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED
TONIGHT IN THE NORTHERN AND WESTERN MOUNTAINS. THE SNOW LEVEL WILL
DROP TO NEAR 7500 FEET TONIGHT...BUT ACCUMULATIONS WILL REMAIN LIGHT.
OCCASIONAL MOUNTAIN OBSCURATIONS ARE EXPECTED. SOME SHOWERS WILL
PRODUCE THUNDER ON THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

.FIRE WEATHER...
EXCEPT FOR SATURDAY....PERIODS OF BREEZY TO WINDY CONDITIONS ARE
EXPECTED FOR THE NEXT 7 DAYS AS A BROAD UPPER LEVEL TROUGH PLANTED
OVER THE WESTERN UNITED STATES FUNNELS THE POLAR JET STREAM THROUGH
PARTS OF NEW MEXICO. THE STRONGEST AND MOST WIDESPREAD WINDS WILL BE
LATE THIS AFTERNOON AND THURSDAY...ALTHOUGH CLOUD COVER HAS SLOWED
THE DEVELOPMENT OF STRONGER WIND GUSTS SO FAR TODAY.  CLOUDS SHOULD
BEGIN TO BREAK UP ACROSS CENTRAL AND WESTERN AREAS LATE THIS
AFTERNOON ALLOWING THE STRONGER WINDS ALOFT TO MIX DOWN TO THE
SURFACE.  WINDS ARE ALREADY GUSTY ON THE PLAINS BECAUSE OF A STRONG
SURFACE LEE TROUGH.  WINDS ON THURSDAY WILL BE VERY STRONG WITH
GUSTS BETWEEN 40 AND 65 MPH EXPECTED IN MANY LOCATIONS.

WE WILL LEAVE THE CURRENT RFW IN EFFECT UNTIL IT EXPIRES AT 2100L
THIS EVENING...AND WILL ALSO LEAVE THE FIRE WEATHER WATCH IN EFFECT
FOR THURSDAY IN THE MIDDLE AND LOWER RIO GRANDE VALLEY AND ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN. MODELS HAVE COME IN A BIT DRIER
FOR FRIDAY AFTERNOON ACROSS THE EAST...AND CRITICAL FIRE WEATHER
CONDITIONS NOW APPEAR LIKELY. BREEZY TO WINDY CONDITIONS AND VERY
LOW HUMIDITIES MAY RETURN CRITICAL FIRE WEATHER CONDITIONS TO THE
EAST ON SUNDAY...AND FROM THE RIO GRANDE VALLEY EASTWARD ON MONDAY.

44

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  46  56  28  52 /  10  20  30  10
DULCE...........................  38  58  27  52 /  20  30  40  20
CUBA............................  39  57  28  49 /   5  10  50  20
GALLUP..........................  43  54  25  48 /   5  10  40  20
EL MORRO........................  42  56  24  49 /   5  10  40  20
GRANTS..........................  42  60  26  51 /   0   5  30  20
QUEMADO.........................  44  59  23  51 /   0   5  40  20
GLENWOOD........................  50  67  34  64 /   5   5  20  10
CHAMA...........................  34  49  22  42 /  20  30  50  20
LOS ALAMOS......................  43  60  28  50 /   5  10  30  30
PECOS...........................  45  66  30  51 /   5   5  30  20
CERRO/QUESTA....................  39  57  24  46 /  10  20  50  30
RED RIVER.......................  34  48  22  42 /  20  30  50  40
ANGEL FIRE......................  36  48  22  42 /   5  20  40  40
TAOS............................  42  60  22  45 /   5  10  40  30
ESPANOLA........................  44  72  35  60 /   5   5  30  20
SANTA FE........................  45  67  30  53 /   5   5  30  30
SANTA FE AIRPORT................  45  65  32  51 /   5   5  30  20
ALBUQUERQUE FOOTHILLS...........  50  71  38  59 /   0   5  30  20
ALBUQUERQUE HEIGHTS.............  53  69  40  56 /   0   5  20  20
ALBUQUERQUE VALLEY..............  52  72  36  64 /   0   5  20  20
ALBUQUERQUE WEST MESA...........  52  78  38  66 /   0   5  30  20
LOS LUNAS.......................  52  74  40  65 /   0   5  20  20
RIO RANCHO......................  51  72  37  62 /   0   5  30  20
SOCORRO.........................  53  79  42  67 /   0   5  10  10
SANDIA PARK/CEDAR CREST.........  44  52  33  52 /   0   5  30  30
MORIARTY/ESTANCIA...............  48  70  36  57 /   0   5  20  20
CLINES CORNERS..................  44  62  33  49 /   0   5  20  20
GRAN QUIVIRA....................  49  74  35  58 /   0   5  10  20
CARRIZOZO.......................  49  81  37  65 /   0   5   0   5
RUIDOSO.........................  46  72  36  53 /   0   5  10  10
CAPULIN.........................  45  55  33  50 /   0   5  40  20
RATON...........................  44  69  28  52 /   5   5  40  20
LAS VEGAS.......................  48  65  30  49 /   5   5  20  20
CLAYTON.........................  51  76  36  58 /   0   5  20  10
ROY.............................  50  67  41  47 /   5   5  20  20
CONCHAS.........................  57  73  46  64 /   0   0  10  10
SANTA ROSA......................  53  80  41  63 /   0   5  10  10
TUCUMCARI.......................  56  83  40  65 /   0   0  10   5
CLOVIS..........................  54  81  43  65 /   0   0   5   5
PORTALES........................  55  83  46  65 /   0   0   5   5
FORT SUMNER.....................  55  75  48  65 /   0   0   5   5
ROSWELL.........................  56  89  46  70 /   0   0   5   5
PICACHO.........................  55  83  46  66 /   0   5   5   5
ELK.............................  51  84  43  65 /   0   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ501-503-504-507>511-521-522-524.

HIGH WIND WATCH FROM 6 AM MDT THURSDAY THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ506>540.

HIGH WIND WARNING UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ502-505-506-512>515-523-526>529-539-540.

&&
Hazardous weather outlook, Apr 28, 6:00 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 28 2010

NMZ501>540-291200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST TO WEST WINDS WILL STRENGTHEN DRAMATICALLY TODAY...
REACHING SUSTAINED SPEEDS OF 30 TO AS MUCH AS 50 MPH WITH SOME GUSTS
BETWEEN 60 AND 70 MPH. AREAS OF BLOWING DUST WILL BE KICKED UP AS
WELL BY THE STRONG WINDS...REDUCING VISIBILITY SHARPLY AT TIMES.
WHILE STRONG WINDS WILL AFFECT ALL OF NORTH AND CENTRAL NEW
MEXICO...THE HIGHEST WIND SPEEDS WILL MOST LIKELY IMPACT AREAS NEAR
AND WEST OF ROUGHLY A CLAYTON TO PICACHO LINE AND FROM THE VICINITY
OF THE CONTINENTAL DIVIDE WESTWARD TO THE ARIZONA LINE.

IN ADDITION THE STRONG WINDS AND LOW AFTERNOON HUMIDITIES MAKE
CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR MUCH OF NORTH AND
CENTRAL NEW MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHWEST THROUGH NORTHWEST WINDS WILL CONTINUE THURSDAY.
SUSTAINED SPEEDS WILL LIKELY REACH 30 TO 50 MPH WITH GUSTS POSSIBLY
AS HIGH AS 65 TO 75 MPH DURING THIS PERIOD...ESPECIALLY SOUTHEAST OF
A LINE FROM CHAMA TO FENCE LAKE. AGAIN...AREAS OF BLOWING DUST WILL
BE KICKED UP AS WELL BY WINDS THIS STRONG.

AGAIN THURSDAY THE STRONG WINDS AND LOW AFTERNOON HUMIDITIES MAKE
CRITICAL FIRE WEATHER CONDITIONS FAIRLY LIKELY FOR MUCH OF CENTRAL
AND EASTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

Nearby

Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.